Alert archive / New York / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 71, NWS New York, NY

October 19, 2007Kings County, Queens County, New York

NWS New York, NY issued this severe thunderstorm warning at Oct 19, 2007, 11:54 PM EDT for Kings County, Queens County, New York. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 19, 2007, 11:54 PM EDT (03:54 UTC)
Expired
Oct 20, 2007, 12:22 AM EDT
In force
28 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Kings County, NY, Queens County, NY

The radar

The Brookhaven radar (KOKX), 89 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 20, 12:00 AM EDTTSTM WND DMG1 Ne Coney Island, NYTREE AND LARGE LIMBS DOWNED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 3.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2007-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2007-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
323 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
490 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 200354
SVROKX
NYC047-081-200445-
/O.NEW.KOKX.SV.W.0071.071020T0354Z-071020T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
1154 PM EDT FRI OCT 19 2007

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN QUEENS COUNTY IN SOUTHEAST NEW YORK...
  KINGS COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 1245 AM EDT...

* AT 1153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM HOBOKEN TO CONEY ISLAND...AND MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  FLATBUSH AND CROWN HEIGHTS BY MIDNIGHT...
  ROCKAWAY BEACH...OZONE PARK AND CANARSIE BY 1205 AM...
  JAMAICA AND HOWARD BEACH BY 1210 AM...
  JAMAICA AND KENNEDY AIRPORT BY 1215 AM...

LAT...LON 4068 7402 4075 7393 4075 7371 4066 7374
      4062 7378 4062 7377 4059 7377 4056 7389
      4059 7402 4060 7403
TIME...MOT...LOC 0354Z 272DEG 35KT 4071 7399 4057 7400

$$
MANNING
1 follow-up statement
000 
WWUS51 KOKX 200422
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1221 AM EDT SAT OCT 20 2007

NYC047-081-200431-
/O.CAN.KOKX.SV.W.0071.000000T0000Z-071020T0445Z/
KINGS NY-QUEENS NY-
1221 AM EDT SAT OCT 20 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN QUEENS AND KINGS
COUNTIES IS CANCELLED...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO 
LONGER SEVERE...THEREFORE THE WARNING HAS BEEN CANCELLED. BRIEF 
GUSTY WINDS AND A PERIOD OF HEAVY RAIN REMAIN POSSIBLE IN QUEENS AND 
BROOKLYN THROUGH 1230 AM. 

LAT...LON 4068 7402 4075 7393 4075 7371 4066 7374
      4062 7378 4062 7377 4059 7377 4056 7389
      4059 7402 4060 7403
TIME...MOT...LOC 0421Z 272DEG 35KT 4070 7364 4056 7366

$$
MANNING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 9:34 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Oct 19, 9:34 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
934 PM EDT FRI OCT 19 2007

.SYNOPSIS...
COLD FRONT WILL CROSS THE AREA OVERNIGHT. SHOWERS AND THUNDERSTORMS
WILL AFFECT THE REGION IN ADVANCE OF THE FRONT...SOME PRODUCING
LOCALLY HEAVY RAINFALL AND GUSTY WINDS. THE FRONT WILL MOVE
THROUGH THE NEW YORK CITY AREA JUST AFTER MIDNIGHT...AND AROUND
DAYBREAK ACROSS FAR EASTERN LONG ISLAND AND SOUTHEAST CONNECTICUT.
HIGH PRESSURE BUILDING SOUTH OF THE AREA WILL MAINTAIN CONTROL OF
THE WEATHER THROUGH MONDAY NIGHT...WITH CONTINUED ABOVE NORMAL
TEMPERATURES. THE NEXT COLD FRONT WILL APPROACH TUESDAY...AND THEN
SLOWLY MOVE THROUGH TUESDAY NIGHT AND WEDNESDAY...BRINGING NEAR
NORMAL TEMPERATURES. THE UNSETTLED WEATHER MAY LAST INTO
THURSDAY...BUT FAIR WEATHER IS EXPECTED TO RETURN BY THE END OF
THE WORK WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
BROKEN LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS APPROACHING THE
TRI STATE AREA THIS EVENING. AIRMASS AHEAD OF THE FRONT RICH WITH
TROPICAL MOISTURE WITH A RATHER ASTOUNDING 2.18 INCH PWAT OBSERVED
FROM THE 00Z OKX RAOB. PLENTY OF LOW LEVEL SHEAR WITH LOW LEVEL JET
OF 40-50KT IN ADVANCE OF THE APPROACHING FRONT. OBSERVED 0-3KM
HELICITY FROM THE 00Z RAOB OVER 300 M2/S2. LOW LEVEL SHEAR MAGNITUDE
SUGGESTS POTENTIAL FOR SEVERE WEATHER BUT THERE IS LITTLE TO NO
INSTABILITY FOR SURFACE BASED PARCELS. PROBLEM IS THAT PARCELS
ORIGINATING FROM AROUND 925 HPA HAVE JUST BLO 1000 J/KG OF CAPE TO
WORK WITH. ACTIVITY TO THE WEST LIKELY ELEVATED IN NATURE AS THE
BOUNDARY LAYER IS JUST TOO STABLE TO SUPPORT SURFACE BASED
CONVECTION THIS FAR EAST... WELL AHEAD OF THE BEST LOW LEVEL
CONVERGENCE ALONG THE APROACHING COLD FRONT. SHALLOW STABLE LAYER
OBSERVED BLO H9 HELPING TO MINIMIZE VERTICAL MOMENTUM TRANSFER INTO
THE BOUNDARY LAYER. CONVECTIVE ACTIVITY CURRENTLY APPROACHING THE
THETA E RIDGE WHICH RUNS ROUGHLY FROM JUST EAST OF WASHINGTON DC TO
WESTERN MA TRAILING OFF RAPIDLY EAST OF THE AXIS.

NONETHELESS...AS JET DYNAMICS ARE IMPROVING THIS EVENING SATELLITE
IMAGERY SHOWING COOLING CLOUD TOPS OVER PA MOVING EAST. LIGHTNING
ACTIVITY HAS ALSO BEEN ON THE INCREASE OVER THE PAST HOUR. MAIN
CONCERNS WITH THE CONVECTIVE LINE AS IT MOVES THROUGH WOULD BE ISOLD
SEVERE WX IN THE FORM OF LOCALIZED WIND DAMAGE. BEST CHANCE FOR WIND
EVENTS WOULD BE FROM NYC AND POINTS WEST WHERE BOUNDARY LAYER LAPSE
RATES A BIT MORE FAVORABLE TO GET SOME OF THE BIG MOMENTUM ALOFT
DOWN TO THE SURFACE.

HEAVY RAINFALL POTENTIAL STILL REMAINS WITH THE CONVECTIVE LINE
AS RAINFALL RATES AROUND AN INCH OR SO PER HOUR WITH THE STRONGEST
CELLS. LOW LEVEL WIND FIELD ALSO BECMG MORE PARALLEL WITH THE LINE
SLOWING ITS EASTWARD PROGRESS. MAIN AREA OF CONCERN FOR ANY
FLOODING WOULD BE IN THE METROPOLITAN AREA WHERE HEAVY RAINFALL
EARLIER TODAY ALSO LEAD TO FLASH FLOODING IN PARTS OF THE METRO
AREA.

ALL THIS SUGGESTS THAT LINE WILL ROUGHLY MAINTAIN ITS INTENSITY AS
IT MOVES INTO THE WESTERN NYC SUBURBS WITH THE POTENTIAL FOR HEAVY
RAINFALL. AN ISOLD SVR WIND GUST STILL REMAINS POSSIBLE BUT ANY
SEVERE WEATHER EXPECTED TO BE ISOLD AT BEST.

WILL ISSUE AN SPS TO HIGHLIGHT RAINFALL THREAT AS CONVECTIVE
ACTIVITY APPROACHES THE METRO AREA.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
COLD FRONT SHOULD CLEAR EASTERN LONG ISLAND BY 12Z SAT...WITH ANY
ASSOCIATED SHOWERS COMING TO AN END EARLY SAT MORNING AND DRIER AIR
MOVING IN ON A BRISK W FLOW. SURFACE RIDGING BRIEFLY BUILDS IN
DURING THE MORNING ALONG WITH MOSTLY SUNNY SKIES TO START...BUT
STRONG SHORTWAVE DROPPING INTO BASE OF UPPER TROUGH CROSSING THE
AREA...ALONG WITH WEAKLY CYCLONIC H8 FLOW...SHOULD SPUR DEVELOPMENT
OF STRATOCU IN THE AFTERNOON BENEATH SUBSIDENCE INVERSION.
THESE CLOUDS SHOULD QUICKLY DISSIPATE BY EVENING...WITH MOSTLY CLEAR
SKIES CONTINUING THEREAFTER THROUGH MONDAY. UPPER HEIGHTS RISE
QUICKLY IN THE WAKE OF THE DEPARTING TROUGH SAT NIGHT AS A STRONG
UPPER HIGH REASSERTS ITSELF JUST OFF THE SOUTHEAST COAST...SO
UNSEASONABLE WARMTH SHOULD CONTINUE...WITH HIGHS REMAINING IN THE
70S THROUGH THE PERIOD...AND APPROACHING 80 IN URBAN NORTHEAST NJ
BY MONDAY.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
UPPER TROUGH CLOSES OFF ACROSS THE MID SECTION OF THE NATION...WITH
CONFLUENCE ZONE SETTING UP TO ITS NORTHEAST WHERE ITS ASSOCIATED
SPLIT FLOW REJOINS THE NORTHERN STREAM...SOMEWHERE ACROSS THE
MIDWEST INTO THE NORTHEAST STATES. THIS INTRODUCES A LOT OF FORECAST
UNCERTAINTY AS THE WEEK CONTINUES. INITIALLY...HIGH PRESSURE AT THE
SURFACE SHOULD GIVE WAY TO AN APPROACHING COLD FRONT ON TUE...BUT
THIS FRONT MAY SLOW DOWN OR EVEN STALL SOMEWHERE OVER THE EAST WHILE
GULF MOISTURE STREAMS NORTHWARD. FORECAST THEN ADVERTISES COLD FROPA
ON WED FOLLOWED BY BUILDING HIGH PRESSURE AND FAIR/COOLER WX THU AND
FRI PER THE 00Z AND 12Z GEFS MEAN...BUT CONFIDENCE IN THIS IS LOW AS
THE 12Z ECMWF IS MUCH SLOWER TO BRING THE FRONT THROUGH ON
WED...THEN QUICKLY BRINGS IT BACK NORTH THU NIGHT AND FRI AS THE
HIGH QUICKLY DEPARTS AND A RETURN FLOW BECOMES ESTABLISHED AHEAD OF
A FRONTAL SYSTEM ASSOCIATED WITH THE CENTRAL STATES CUTOFF. THE 12Z
GFS IS EVEN MORE PESSIMISTIC FOR LATER IN THE WEEK...WITH ITS HIGH
BUILDING ONLY FAR ENOUGH SOUTH TO MAINTAIN A MOIST ONSHORE E FLOW
WED NIGHT AND THU.

&&

.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
GENERALLY LOW MVFR CONDITIONS ACROSS TERMINALS N&W OF NYC...AND
IFR OR LOWER FOR THE TERMINALS TO THE EAST AHEAD OF A COLD FRONT
APPROACHING FROM EAST-CENTRAL PA/CENTRAL NY. SOUTHERLY WINDS OF 10
TO 15 KT WITH GUSTS UP TO 20 KT ARE EXPECTED AHEAD OF THE COLD
FRONT. HAVE ALSO CONTINUED WITH WIND SHEAR GROUP WITH A LOW-LEVEL
JET AROUND 50 KT PERSISTING UNTIL A BIT BEFORE FRONTAL PASSAGE.

A LINE OF ORGANIZED CONVECTION AHEAD OF THE FRONT WILL TRACK W TO
E ACROSS THE TERMINALS BETWEEN 00Z AND 08Z ALONG AND AHEAD OF THE
SFC COLD FRONT. LIMITING FACTOR IS INSTABILITY...WHICH IS
MARGINAL...BUT STRONG WIND SHEAR SHOULD COMPENSATE AND ALLOW FOR
SURVIVAL OF LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS. DUE THE
STRONG WINDS IN THE LOW-LEVELS...SHOWERS MAY MIX DOWN GUSTS UP TO
30 KT...POSSIBLY EVEN STRONGER WITH ANY THUNDERSTORMS. CONDITIONS
GENERALLY FALL TO IFR OR LOWER IN SHRA/TSRA ACTIVITY.

COLD FRONT MOVES THROUGH KSWF AROUND 05Z...KLGA 06Z..KISP 07Z AND
KGON 08Z. WINDS WILL VEER AROUND TO THE WSW AT THIS TIME WITH
PRONOUNCED DRYING ALLOWING CONDITIONS TO IMPROVING TO VFR. VFR
CEILINGS MAY HANG ON UNTIL AROUND 12Z WITH A BRIEF PERIOD OF POST
FRONTAL SHOWERS ACTIVITY.

SCT-BKN AFT VFR STRATO-CU EXPECTED SAT AFTERNOON AS UPPER TROUGH
AXIS SLIDES THROUGH. A TIGHT GRADIENT AND MODERATE CAA WILL LIKELY
HAVE WINDS INCREASING TO AROUND 15 KT WITH GUSTS INTO THE LOWER 20S
TOMORROW AFTERNOON.

OUTLOOK FOR 00Z SAT THROUGH TUESDAY... A GUSTY WEST WIND WITH GUSTS
UP TO 25 KT IS POSSIBLE THROUGH EARLY SUNDAY AS HIGH PRES BUILDS
TOWARD THE AREA. THIS HIGH WILL MOVE OFF THE COAST ON MONDAY AND
AN INCREASING SOUTHERLY FLOW WILL DEVELOP. WEATHER CONDITIONS
DETERIORATE ON TUESDAY AS THE NEXT SYSTEM APPROACHES THE
TERMINALS.

&&

.MARINE...
WITH DEEP LOW PRESSURE OVER THE WESTERN GREAT LAKES...THE PRESSURE
GRADIENT ACROSS THE AREA WATERS WAS STRONG...RESULTING IN STRONG
SOUTHERLY WINDS. WIND GUSTS...MAINLY ON THE OCEAN WATERS...WERE
NEARING SMALL CRAFT LEVELS...AND WILL INCREASE FURTHER TONIGHT. A
COLD FRONT WILL MOVE ACROSS THE WESTERN WATERS THIS EVENING...AND
CLEAR THE EASTERN WATERS LATE TONIGHT. WITH COLD AIR MOVING INTO THE
REGION TONIGHT AND INTO SATURDAY WIND GUSTS WILL EXCEED SMALL CRAFT
LEVELS ON ALL THE AREA WATERS. WINDS WILL DIMINISH BELOW SMALL CRAFT
SATURDAY NIGHT AS THE COLD ADVECTION ENDS AND HIGH PRESSURE STARTS
TO BUILD FROM THE SOUTH. SEAS ON THE OCEAN WATERS WERE AT SMALL
CRAFT LEVELS FRIDAY AFTERNOON AND WILL REMAIN AT SMALL CRAFT LEVELS
THROUGH SATURDAY NIGHT.

WITH HIGH PRESSURE SOUTH OF THE FORECAST WATERS SUNDAY INTO MONDAY
NIGHT WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT LEVELS. TUESDAY
ANOTHER COLD FRONT APPROACHES AND IS EXPECTED TO CROSS THE WATERS
TUESDAY NIGHT. SEAS COULD BUILD ON THE OCEAN WATERS TO SMALL CRAFT
LEVELS AHEAD OF THE COLD FRONT.

&&

.HYDROLOGY...
HEAVY RAINFALL IS EXPECTED WITH CONVECTIVE ACTIVITY APPROACHING FROM
THE WEST LATE THIS EVENING AND OVERNIGHT...WITH AREAL QPF OF 3/4
TO 1 INCH...BUT LOCALIZED AMOUNTS OF 2-3 INCHES IN HEAVIER/TRAINING
CONVECTION. A SECOND ROUND OF URBAN/POOR DRAINAGE FLOODING IS
LIKELY LATE THIS EVENING AND INTO THE EARLY MORNING HOURS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ330-335-
     338-340-345.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ350-353-355.

&&

SYNOPSIS...MANNING
NEAR TERM...MANNING
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
HYDROLOGY...MANNING
Hazardous weather outlook, Oct 19, 9:52 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
952 PM EDT FRI OCT 19 2007

CTZ005>012-NJZ002>006-011-NYZ067>081-201100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
952 PM EDT FRI OCT 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION THROUGH
EARLY MORNING. A FEW OF THE STRONGER THUNDERSTORMS MAY PRODUCE
DAMAGING WINDS. IN ADDITION TORRENTIAL RAINFALL CAN BE EXPECTED
WITH SOME OF THIS ACTIVITY AS IT MOVES THROUGH THE AREA. THE
HEAVY RAINFALL WILL LIKELY PRODUCE URBAN AND POOR DRAINAGE
FLOODING...WHILE FLASH FLOODING OF SMALLER STREAMS WILL ALSO BE
POSSIBLE. OVERNIGHT...AN ADDITIONAL INCH OF RAINFALL IS EXPECTED
AREAWIDE...WITH LOCALIZED AMOUNTS OF 2 TO 3 INCHES POSSIBLE UNDER
THE HEAVIEST THUNDERSTORM ACTIVITY.

THE RISK OF SEVERE WEATHER AND HEAVY RAINFALL WILL COME TO AN END
BY AROUND DAYBREAK AS A COLDFRONT SWEEPS THROUGH THE AREA BRINGING
AN END TO THE SHOWER AND THUNDERSTORM ACTIVITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.

ANZ330-335-338-340-345-350-353-355-201100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
952 PM EDT FRI OCT 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS OVERNIGHT WILL PRODUCE HEAVY RAIN...REDUCING
VISIBILITIES. IN ADDITION...SOME OF THE THUNDERSTORMS MAY PRODUCE WIND
GUSTS IN EXCESS OF 35 KT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

MANNING

In the hours before

Local storm report, Oct 19, 8:36 PM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE UPTON NY
836 PM EDT FRI OCT 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     FLASH FLOOD      LONG BEACH              40.59N 73.67W
10/19/2007                   NASSAU             NY   TRAINED SPOTTER

            WATER UP TO CAR DOORS.

0400 PM     FLASH FLOOD      MELVILLE                40.78N 73.41W
10/19/2007                   SUFFOLK            NY   LAW ENFORCEMENT

            NORTHERN STATE PARKWAY CLOSED AT RTE-106/RTE-107 DUE TO
            FLOODING.

0405 PM     FLASH FLOOD      MINEOLA                 40.75N 73.64W
10/19/2007                   NASSAU             NY   PUBLIC

            ROSLYN ROAD CLOSED DUE TO FLOODING.

0430 PM     FLASH FLOOD      NORWALK                 41.09N 73.42W
10/19/2007                   FAIRFIELD          CT   LAW ENFORCEMENT

            RTE 123 CLOSED FOR 3 EXITS.

&&
Special weather statement, Oct 19, 10:05 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1005 PM EDT FRI OCT 19 2007

CTZ005>012-NJZ002>006-011-NYZ067>081-200800-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1005 PM EDT FRI OCT 19 2007

...SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL EXPECTED LATE
THIS EVENING AND OVERNIGHT...

AN AREA OF SHOWERS AND THUNDERSTORMS WILL APPROACH THE NEW YORK
CITY METROPOLITAN AREA...THE LOWER HUDSON VALLEY...COASTAL
CONNECTICUT AND LONG ISLAND LATE THIS EVENING AND DURING THE EARLY
MORNING HORUS.

THE SHOWER AND THUNDERSTORM ACTIVITY WILL MOVE INTO THE LOWER
HUDSON VALLEY AND NORTHEAST NEW JERSEY BETWEEN 10 AND 11 PM. NEW
YORK CITY...EXTREME SOUTHWEST CONNECTICUT AND WESTERN NASSAU
COUNTY NEW YORK CAN EXPECT TO SEE SHOWER AND THUNDERSTORM ACTIVITY
APPROACH BETWEEN 11 PM AND 1 AM...SPREADING FURTHER EAST TO THE
REMAINDER OF LONG ISLAND AND COASTAL CONNECTICUT AFTER 1 AM.

VERY HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGEST ACTIVITY
AS IT MOVES THROUGH THE AREA...WHICH MAY LEAD TO FLOODING IN URBAN
AREAS AND AREAS OF POOR DRAINAGE. A FEW STORMS MAY PRODUCE STRONG
GUSTY WINDS AS WELL.

THE SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO TAPER OFF
DURING THE OVERNIGHT HOURS FROM WEST TO EAST REACHING FAR EASTERN
LONG ISLAND AND SOUTHEAST CONNECTICUT BY AROUND DAYBREAK.

RESIDENTS AND MOTORISTS SHOULD FOLLOW THE WEATHER OVERNIGHT AND BE
PREPARED TO TAKE ACTION IF HIGH WATER IS ENCOUNTERED OR IF A FLOOD
WARNING IS ISSUED. REMEMBER...NEVER DRIVE INTO AREAS WHERE WATER
COVERS A ROADWAY. TURN AROUND DONT DROWN.

MANNING
Special weather statement, Oct 19, 10:33 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1033 PM EDT FRI OCT 19 2007

NJZ002>004-NYZ067-069-200330-
BERGEN-EASTERN PASSAIC-ORANGE-ROCKLAND-WESTERN PASSAIC-
1033 PM EDT FRI OCT 19 2007

...STRONG THUNDERSTORMS WILL IMPACT EASTERN ORANGE...NORTHWESTERN
BERGEN...PASSAIC AND ROCKLAND COUNTIES...

AT 1029 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FRANKLIN TO BUDD
LAKE...MOVING EAST AT 30 MPH.

PEOPLE IN EASTERN ORANGE...NORTHWESTERN BERGEN...PASSAIC AND ROCKLAND
COUNTIES...INCLUDING WEST MILFORD...GREENWOOD LAKE...BLOOMINGDALE...
RINGWOOD...BUTLER...POMPTON LAKES...SLOATSBURG...SUFFERN...WAYNE AND
RAMSEY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

VERY STRONG WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER
HOUR CAN BE EXPECTED WITH THESE STORMS. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

MANNING
Special weather statement, Oct 19, 11:00 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1100 PM EDT FRI OCT 19 2007

NJZ005-006-011-200400-
ESSEX-HUDSON-UNION-
1100 PM EDT FRI OCT 19 2007

...STRONG THUNDERSTORMS WILL IMPACT ESSEX...HUDSON AND UNION
COUNTIES...

AT 1055 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST
OF MORRISTOWN TO 10 MILES NORTHWEST OF PRINCETON...AND MOVING EAST
AT 35 MPH.

PEOPLE IN ESSEX...HUDSON AND UNION COUNTIES...INCLUDING SUMMIT...
PLAINFIELD...MILLBURN...CALDWELL...UNION...ORANGE...BLOOMFIELD...
CLARK...LINDEN AND NEWARK...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

VERY STRONG WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

MANNING
Special weather statement, Oct 19, 11:26 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1126 PM EDT FRI OCT 19 2007

NJZ006-NYZ072>076-200430-
BRONX-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-QUEENS-RICHMOND
(STATEN IS.)-
1126 PM EDT FRI OCT 19 2007

...STRONG THUNDERSTORMS APPROACHING NEW YORK CITY...

AT 1122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS OVER NORTHERN NEW JERSEY ALONG A LINE EXTENDING
FROM CALDWELL TO COLONIA...AND MOVING EAST AT 40 MPH.

PEOPLE IN BRONX...HUDSON...KINGS...NEW YORK...RICHMOND AND WESTERN
QUEENS COUNTIES...INCLUDING MANHATTAN...HUGUENOT...KEARNY...TODT
HILL...BAYONNE...SECAUCUS...TOMPKINSVILLE...JERSEY CITY...UNION
CITY...HOBOKEN AND VERRAZANO-NARROWS BRIDGE...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

VERY STRONG WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

MANNING
Special weather statement, Oct 19, 11:37 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1137 PM EDT FRI OCT 19 2007

CTZ005-009-NYZ068-070-071-200430-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-PUTNAM-SOUTHERN
FAIRFIELD-SOUTHERN WESTCHESTER-
1137 PM EDT FRI OCT 19 2007

...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD...PUTNAM AND
WESTCHESTER COUNTIES...

AT 1135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CARMEL TO ORADELL...
OR ALONG A LINE EXTENDING FROM MAHOPAC TO TAPPAN...AND MOVING EAST AT
35 MPH.

PEOPLE IN FAIRFIELD...PUTNAM AND WESTCHESTER COUNTIES...INCLUDING
OSSINING...MAHOPAC...YORKTOWN HEIGHTS...CARMEL...LAKE CARMEL...NORTH
TARRYTOWN...YONKERS...TARRYTOWN...DOBBS FERRY AND BRONXVILLE...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

VERY STRONG WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER
HOUR IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER
ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

MANNING

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 10:51 PM EDTSpecial Marine WarningOKX84 min
Oct 19, 11:57 PM EDTSpecial Marine WarningOKX78 min
Oct 20, 12:18 AM EDTSpecial Marine WarningOKX64 min
Oct 20, 12:29 AM EDTSpecial Marine WarningOKX2 hr

Nearby

Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.